MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383336
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1 initial reporter phone #: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system experienced safety mechanism failure.The following information was provided by the initial reporter, translated from portuguese to english: an attempt was made in obs room 13 to install a peripheral venous access, with intima 20 from the bd salf-t-intima brand, in which during the catheter insertion procedure, the safety device failed, because when trying to remove the needle, even pressing the fixation wing, the catheter was removed completely with silicone and exposed needle passing under the professional's finger, without occurrence of an accident at work.
 
Additional Manufacturer Narrative
H.6.Investigation summary: it was reported the safety device failed.As a sample was not returned, a through sample investigation could not be completed.It is recommended to provide the defective sample or photo for a further investigation of the indicated defect and find the root cause to prevent reoccurrence of this defect at the end of user facility.A device history record review was completed for provided material number 383336, lot 2122684.The review revealed there were no internal rejects related to the reported issue by the customer.According to the quality records all the inspections of the sampling plan met the acceptance criteria.Based on the investigation, bd was not able to confirm the by customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17436296
Report Number9610847-2023-00205
Device Sequence Number18363993
Product Code FOZ
UDI-Device Identifier00382903833368
UDI-Public00382903833368
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number383336
Device Lot Number2122684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown